A note on arithmetic Diophantine series. (English) Zbl 07442480

Summary: We consider an asymptotic analysis for series related to the work of G. H. Hardy and J. E. Littlewood [Trans. Camb. Philos. Soc. 22, 519–534 (1923; JFM 49.0131.01)] on Diophantine approximation, as well as H. Davenport [Q. J. Math., Oxf. Ser. 8, 8–13 (1937; Zbl 0016.20105)]. In particular, we expand on ideas from some previous work on arithmetic series and the RH. To accomplish this, Mellin inversion is applied to certain infinite series over arithmetic functions to apply Cauchy’s residue theorem, and then the remainder of terms is estimated according to the assumption of the RH. In the last section, we use simple properties of the fractional part function and its Fourier series to state some identities involving different arithmetic functions. We then discuss some of their individual properties, such as convergence, as well as implications related to known work.


11L20 Sums over primes
11M06 \(\zeta (s)\) and \(L(s, \chi)\)
Full Text: DOI arXiv


[1] Chakraborty, K.; Kanemitsu, S.; Tsukada, H., Arithmetical Fourier series and the modular relation, Kyushu J. Math., 66, 411-427 (2012) · Zbl 1334.11072
[2] Daven’pori, H., On some infinite series involving arithmetical functions, Q. J. Math., Oxf. Ser., 8, 8-13 (1937) · Zbl 0016.20105
[3] Hardy, G. H.; Littlewood, J. E., Contributions to the theory of the Riemann Zeta-function and the theory of the distribution of primes, Acta Math., 41, 119-196 (1917) · JFM 46.0498.01
[4] Hardy, G. H.; Littlewood, J. E., Some problems of Diophantine approximation: The analytic properties of certain Dirichlet’s series associated with the distribution of numbers to modulus unity, Trans. Camb. Philos. Soc., 27, 519-534 (1923) · JFM 49.0131.01
[5] Iwaniec, H.; Kowalski, E., Analytic Number Theory. Colloquium Publications (2004), Providence: American Mathematical Society, Providence · Zbl 1059.11001
[6] Li, H. L.; Ma, J.; Zhang, W. P., On some Diophantine Fourier series, Acta Math. Sin., Engl. Ser., 26, 1125-1132 (2010) · Zbl 1221.11060
[7] Luther, W., The differentiability of Fourier gap series and “Riemann’s example” of a continuous, nondifferentiable function, J. Approximation Theory, 48, 303-321 (1986) · Zbl 0626.42008
[8] Paris, R. B.; Kaminski, D., Asymptotics and Mellin-Barnes Integrals (2001), Cambridge: Cambridge University Press, Cambridge · Zbl 0983.41019
[9] Segal, S. L., On an identity between infinite series of arithmetic functions, Acta Arith., 28, 345-348 (1976) · Zbl 0319.10050
[10] Titchmarsh, E. C., The Theory of the Riemann Zeta-Function (1986), Oxford: Oxford University Press, Oxford · Zbl 0601.10026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.